Solution of sixth order boundary value problems using non-polynomial spline technique. (English) Zbl 1155.65361

Summary: Non-polynomial spline is used for the numerical solution of the sixth order linear special case boundary value problems. The method presented in this paper has also been proved to be second order convergent. Two examples are considered for the numerical illustrations of the method developed. The method is also compared with those developed by El-Gamel et al. [M. El-Gamel, J. R. Cannon, J. Latour and A. I. Zayed, Math. Comput. 73, No. 247, 1325–1343 (2004; Zbl 1054.65085)] and Siddiqi and Twizell [S. S. Siddiqi and E. H. Twizell, Int. J. Comput. Math. 60, No. 3–4, 295–304 (1996; Zbl 1001.65523)], as well and is observed to be better.


65L10 Numerical solution of boundary value problems involving ordinary differential equations
Full Text: DOI


[1] El-Gamel, M.; Cannon, J. R.; Latour, J.; Zayed, A. I., Sinc-Galerkin method for solving linear sixth-order boundary-value problems, Math. Comput., 73, 247, 1325-1343 (2003) · Zbl 1054.65085
[2] Toomre, J.; Zahn, J. R.; Latour, J.; Spiegel, E. A., Stellar convection theory II: Single-mode study of the second convection zone in A-type stars, Astrophys. J., 207, 545-563 (1976)
[3] Chandrasekhar, S., Hydrodynamic and Hydromagnetic Stability (1961), Clarendon Press: Clarendon Press Oxford, (Reprinted: Dover Books, New York, 1981) · Zbl 0142.44103
[4] Agarwal, R. P., Boundary Value Problems for Higher-Order Differential Equations (1986), World Scientific: World Scientific Singapore · Zbl 0598.65062
[5] Boutayeb, A.; Twizell, E. H., Numerical methods for the solution of special sixth-order boundary-value problems, Int. J. Comput. Math., 45, 3, 207-223 (1992) · Zbl 0773.65055
[6] Siddiqi, S. S.; Twizell, E. H., Spline solutions of linear sixth-order boundary value problems, Int. J. Comput. Math., 60, 295-304 (1996) · Zbl 1001.65523
[7] S.S. Siddiqi, G. Akram, Solution of fifth order boundary value problems using non-polynomial spline technique, Appl. Math. Comput., in press, doi:10.1016/j.amc.2005.09.004; S.S. Siddiqi, G. Akram, Solution of fifth order boundary value problems using non-polynomial spline technique, Appl. Math. Comput., in press, doi:10.1016/j.amc.2005.09.004 · Zbl 1110.65070
[8] Hoskins, W. D.; Ponzo, P. J., Some properties of a class of band matrices, Math. Comput., 26, 118, 393-400 (1972) · Zbl 0248.15008
[9] Usmani, R. A., Discrete variable methods for a boundary value problem with engineering applications, Math. Comput., 32, 144, 1087-1096 (1978) · Zbl 0387.65050
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.